Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 23, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 5, 2014, 4:01 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 6, 2014, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2014, 4:01 PM CDT (21:01 UTC)
- In effect from
- May 6, 2014, 10:00 AM CDT
- Expired
- May 6, 2014, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4869 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WWUS84 KAMA 052101 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT MON MAY 5 2014 TXZ001-002-006-007-011>013-016>018-061200- /O.UPG.KAMA.FW.A.0019.140506T1500Z-140507T0300Z/ /O.NEW.KAMA.FW.W.0023.140506T1500Z-140507T0300Z/ /O.NEW.KAMA.FW.A.0020.140507T1500Z-140508T0300Z/ /O.CON.KAMA.FW.W.0022.000000T0000Z-140506T0200Z/ DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-DEAF SMITH- RANDALL-ARMSTRONG- 401 PM CDT MON MAY 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WESTERN AND CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH FOR TUESDAY IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HARTLEY... MOORE... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL AND ARMSTRONG. * 20 FOOT WINDS...WEST AND SOUTHWEST 15 TO 25 MPH WITH HIGHER GUSTS TODAY AND 20 TO 30 MPH WITH HIGHER GUSTS TUESDAY AND WEDNESDAY. * RELATIVE HUMIDITY...3 TO 8 PERCENT TODAY...TUESDAY...AND WEDNESDAY. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 9 PM TODAY AND REDEVELOP AROUND 10 AM TUESDAY AND WEDNESDAY MORNINGS. CRITICAL CONDITIONS WILL EASE UP SOME DURING THE OVERNIGHT HOURS THE NEXT THREE DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-TXZ003>005-008>010-014-015-019-020-061200- /O.UPG.KAMA.FW.A.0019.140506T1500Z-140507T0300Z/ /O.NEW.KAMA.FW.W.0023.140506T1500Z-140507T0300Z/ /O.NEW.KAMA.FW.A.0020.140507T1500Z-140508T0300Z/ CIMARRON-TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON- ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH- 401 PM CDT MON MAY 5 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH FOR TUESDAY IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...HANSFORD...OCHILTREE...LIPSCOMB...HUTCHINSON... ROBERTS... HEMPHILL...GRAY...WHEELER...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS ON TUESDAY AND WEDNESDAY. * RELATIVE HUMIDITY...3 TO 8 PERCENT TUESDAY AND WEDNESDAY AFTERNOONS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MET AROUND 10 AM TUESDAY AND WEDNESDAY MORNINGS AND CONTINUE UNTIL AROUND 10 PM TUESDAY AND WEDNESDAY EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
4 follow-up statements
715 WWUS84 KAMA 060209 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 909 PM CDT MON MAY 5 2014 TXZ001-002-006-007-011>013-016>018-061300- /O.EXP.KAMA.FW.W.0022.000000T0000Z-140506T0200Z/ /O.CON.KAMA.FW.W.0023.140506T1500Z-140507T0300Z/ /O.CON.KAMA.FW.A.0020.140507T1500Z-140508T0300Z/ DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-DEAF SMITH- RANDALL-ARMSTRONG- 909 PM CDT MON MAY 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WESTERN AND CENTRAL TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE PANHANDLES... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WESTERN AND CENTRAL TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HARTLEY... MOORE... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL AND ARMSTRONG. * 20 FOOT WINDS...WEST AND SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS TUESDAY AND WEDNESDAY. * RELATIVE HUMIDITY...3 TO 8 PERCENT TUESDAY AND WEDNESDAY. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AROUND 10 AM TUESDAY AND WEDNESDAY MORNINGS. CRITICAL CONDITIONS WILL EASE UP SOME DURING THE OVERNIGHT HOURS THE NEXT COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-TXZ003>005-008>010-014-015-019-020-061300- /O.CON.KAMA.FW.W.0023.140506T1500Z-140507T0300Z/ /O.CON.KAMA.FW.A.0020.140507T1500Z-140508T0300Z/ CIMARRON-TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON- ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH- 909 PM CDT MON MAY 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...HANSFORD...OCHILTREE...LIPSCOMB...HUTCHINSON... ROBERTS... HEMPHILL...GRAY...WHEELER...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS ON TUESDAY AND WEDNESDAY. * RELATIVE HUMIDITY...3 TO 8 PERCENT TUESDAY AND WEDNESDAY AFTERNOONS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MET AROUND 10 AM TUESDAY AND WEDNESDAY MORNINGS AND CONTINUE UNTIL AROUND 10 PM TUESDAY AND WEDNESDAY EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
972 WWUS84 KAMA 060820 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 320 AM CDT TUE MAY 6 2014 OKZ001>003-TXZ001>020-062100- /O.UPG.KAMA.FW.A.0020.140507T1500Z-140508T0300Z/ /O.NEW.KAMA.FW.W.0024.140507T1500Z-140508T0400Z/ /O.CON.KAMA.FW.W.0023.140506T1500Z-140507T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 320 AM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS ON TODAY AND WEDNESDAY. * RELATIVE HUMIDITY...3 TO 8 PERCENT BOTH THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. * TIMING...CRITICAL AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MET AROUND 10 AM THIS MORNING AND AGAIN 10 AM WEDNESDAY MORNING AND CONTINUE UNTIL AROUND 10 PM THIS EVENING AND 11 PM WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT ABOVE NORMAL TEMPERATURES AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
671 WWUS84 KAMA 062030 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT TUE MAY 6 2014 OKZ001>003-TXZ001>020-070300- /O.CON.KAMA.FW.W.0023.000000T0000Z-140507T0300Z/ /O.CON.KAMA.FW.W.0024.140507T1500Z-140508T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 330 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE PANHANDLES... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS THROUGH THIS EVENING AND SOUTHWEST 25 TO 35 MPH ON WEDNESDAY. * RELATIVE HUMIDITY...3 TO 8 PERCENT THROUGH THIS EVENING AND 5 TO 10 PERCENT WEDNESDAY AFTERNOON AND EVENING. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH 10 PM THIS EVENING. CRITICAL AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN AROUND 10 AM WEDNESDAY AND CONTINUE UNTIL AROUND 11 PM WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO DANGEROUS WIND DRIVEN WILDFIRES. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS...AND DELAY ALL PLANS TO ATTEMPT CONTROLLED BURNING. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) JACKSON
484 WWUS84 KAMA 070253 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 953 PM CDT TUE MAY 6 2014 OKZ001>003-TXZ001>020-071230- /O.EXP.KAMA.FW.W.0023.000000T0000Z-140507T0300Z/ /O.CON.KAMA.FW.W.0024.140507T1500Z-140508T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 953 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS ON WEDNESDAY. * RELATIVE HUMIDITY...5 TO 10 PERCENT WEDNESDAY AFTERNOON AND EVENING. * TIMING...CRITICAL AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AROUND 10 AM WEDNESDAY AND CONTINUE UNTIL AROUND 11 PM WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO DANGEROUS WIND DRIVEN WILDFIRES. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS...AND DELAY ALL PLANS TO ATTEMPT CONTROLLED BURNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ COCKRELL FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 5, 3:51 PM CDT, 10 minutes earlier.
Area forecast discussion, May 5, 3:51 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
351 PM CDT MON MAY 5 2014
.DISCUSSION...TONIGHT THROUGH THIS WEEKEND
TONIGHT...
A WARM AFTERNOON WILL GIVE WAY TO A WARM AND BREEZY NIGHT WITH LOWS
GENERALLY IN THE 50S AND 60S.
TUESDAY AND WEDNESDAY...
WIND SPEEDS WILL BE UP THESE DAYS WITH THE STRONGER WINDS OF THE 2
DAYS EXPECTED WEDNESDAY. WINDS SHOULD STAY BELOW ADVISORY CRITERIA
TUESDAY WITH AFTERNOON SPEEDS OF 25-30 MPH AND GUSTS TO 40 MPH. ON
WEDNESDAY...EXPECT SPEEDS TO INCREASE TO 30-35 MPH WITH GUSTS TO 50
MPH.
GIVEN SW DIRECTION BOTH DAYS...THESE WINDS WILL LIKELY BE ABLE TO
TAP A DRY DUSTY SOURCE REGION S AND W OF THE PANHANDLES AND HAVE
ADDED BLOWING DUST TO THE FORECAST FOR BOTH DAYS. EVEN IF ADVECTED
DUST FROM SW OF THE CWA ISN'T ALL THAT IMPRESSIVE...LOCALIZED
BLOWING DUST DOWNWIND OF NON-IRRIGATED FIELDS WILL CERTAINLY BE
NOTED.
WEDNESDAY NIGHT...
THE DRYLINE TRIES TO RETREAT TO THE ERN TEXAS PANHANDLE WED EVENING
BEFORE THE MAIN UPR LEVEL SYSTEM CROSSES AND BRINGS A PACIFIC COLD
THROUGH TO SWEEP ANY LINGERING GULF MOISTURE WELL EAST OF THE AREA.
IF ENOUGH MOISTURE CAN GET BACK INTO AREAS LIKE CANADIAN, WHEELER,
WELLINGTON, AND CLARENDON...A FEW ELEVATED STORMS WOULD BE LIKELY TO
ERUPT AS DEEP SYNOPTIC FORCING ENCOUNTERS THE MOISTURE. HOWEVER...
GIVEN THE EVER PRESENT SKEPTICISM ON HOW MUCH MOISTURE WILL ACTUALLY
MAKE IT BACK INTO THE PANHANDLES, WILL CONTINUE TO HOLD ONTO ONLY
VERY LOW PRECIP CHCS OVERNIGHT IN THE SE TX PANHANDLE WED NIGHT.
THURSDAY...
WILL BE WARM BUT NOT HOT AHEAD OF AN APPROACHING COLD FRONT THAT
WILL PUSH THROUGH THU NIGHT.
FRIDAY...
WILL AGAIN BE WARM BUT NOT HOT AS THE COLD FRONT TURNS INTO A WARM
FRONT AND HEADS BACK NORTH...MEANING SW TX PANHANDLE LOCATIONS WILL
BE THE WARMEST.
THIS WEEKEND...
IS LOOKING MORE AND MORE LIKELY TO BE A HOT AND DRY ONE. WINDS WILL
PROBABLY BE STRONGER ON SUN THAN SAT.
A PEEK BEYOND...
CONFIDENCE BECOMES LESS AND LESS VERY LATE IN THE FORECAST PERIOD AS
MED RANGE MODELS BEGIN TO DIVERGE ON THE HANDLING OF A SUBSTANTIAL
JET CORE SET TO MAKE LANDFALL IN NRN CA EARLY THIS WEEKEND. MODEL
PREFERENCE LIES WITH THE ECMWF FOR THIS SYSTEM WHICH DEPICTS A MEAN
WRN CONUS TROUGH AND THE TYPE OF SETUP THAT COULD RESULT IN MULTIPLE
GREAT PLAINS SVR EPISODES. RIGHT NOW, IF THE ECMWF WERE TO PAN
OUT...IT LOOKS LIKE THESE EPISODES WOULD GENERALLY BE EAST OF THE
PANHANDLES...BUT WE'LL MONITOR POSITIONING OF THE POTENTIAL WRN
CONUS TROUGH.
SIMPSON
&&
.FIRE WEATHER...
TUESDAY AND WEDNESDAY ARE THE MOST CONCERNING FIRE WEATHER DAYS THIS
WEEK, THOUGH PARTS OF THE PANHANDLES COULD ALSO SEE CRITICAL FIRE
WEATHER CONDITIONS THURSDAY AND SUNDAY. FUELS ARE NEARLY AS DRY AS
THEY CAN BE...AND OVERNIGHT RH RECOVERIES WILL BE VERY MINIMAL
TONIGHT AND TUESDAY NIGHT...MEANING FUELS WILL REMAIN INCREDIBLY
DRY. BOTH AFTERNOONS WILL FEATURE RH VALUES IN THE MID SINGLE DIGITS
AND WINDY CONDITIONS...WITH WEDNESDAY BEING THE WINDIER OF THE 2.
A FEW SMALL FIRES IN THE PANHANDLES THE PAST 2 DAYS AND SEVERAL
FIRES A FEW COUNTIES OVER THE STATE LINE IN WRN OKLAHOMA GIVE US
REASON TO BELIEVE THAT THERE ARE AREAS RIPE FOR A LARGE FIRE START
TOMORROW OR WEDNESDAY...ESPECIALLY IN THE EASTERN PANHANDLES. HAVE
UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR TUESDAY
AND ISSUED A FIRE WEATHER WATCH FOR WEDNESDAY.
ONE THING THAT WILL BE INTERESTING TO NOTE WILL BE THE AMOUNT OF
BLOWING DUST TOMORROW. AS HAS BEEN MENTIONED BEFORE...THERE IS SOME
ANECDOTAL EVIDENCE INDICATING VERY DUSTY DAYS HAVE COINCIDED WITH
LIMITED WILDFIRE ACTIVITY...MEANING THE DUST MAY BE HELPING REDUCE
THE WILDFIRE DANGER. THIS THEORY REMAINS UNTESTED FORMALLY IN THE
PANHANDLES...BUT THOUGHT IT WAS WORTH NOTING.
SIMPSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 60 93 55 87 53 / 0 0 0 5 5
BEAVER OK 57 96 58 91 57 / 0 0 0 10 10
BOISE CITY OK 55 89 50 84 47 / 0 0 0 5 0
BORGER TX 65 96 56 89 57 / 0 0 0 5 10
BOYS RANCH TX 57 93 53 85 53 / 0 0 0 5 5
CANYON TX 58 92 53 86 52 / 0 0 0 5 5
CLARENDON TX 64 95 61 89 57 / 0 0 0 5 20
DALHART TX 54 90 50 85 49 / 0 0 0 5 0
GUYMON OK 56 94 54 89 52 / 0 0 0 5 5
HEREFORD TX 58 91 51 85 51 / 0 0 0 5 5
LIPSCOMB TX 57 94 60 89 59 / 0 0 0 10 10
PAMPA TX 62 93 59 88 57 / 0 0 0 5 10
SHAMROCK TX 62 96 61 90 61 / 0 0 0 10 20
WELLINGTON TX 62 98 63 92 62 / 0 0 0 10 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 10 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...HARTLEY...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING FROM 10 AM TO 10 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
14/09Hazardous weather outlook, May 5, 3:56 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 356 PM CDT MON MAY 5 2014 OKZ001>003-TXZ001>020-061200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 356 PM CDT MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING...ESPECIALLY IN THE SOUTHWEST HALF OF THE TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY ACROSS ALL OF THE PANHANDLES. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE SOUTHERN TEXAS PANHANDLE THURSDAY AND ACROSS THE MUCH OF THE PANHANDLES SUNDAY. A SLIGHT CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS THE SOUTHEASTERN TEXAS PANHANDLE WEDNESDAY NIGHT. IF ANY THUNDERSTORMS DEVELOP...THEY COULD BECOME STRONG WITH LARGE HAIL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH THURSDAY AND AGAIN ON SUNDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:33 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 12 hr |
| May 5, 3:33 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hartley, Moore and 4 more | 17 hr |
| May 5, 4:01 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.